| Model Number |
254622 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/22/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(6).Udi: (b)(4).
Event or Problem Description
It was reported by the affiliate via phone that during an acl reconstruction when the biointrafix 6-7mm x 30mm tprscr was inserted, it was broken off.All the pieces were removed from the patient.The procedure was completed using another device.No patient consequence and no surgical delay was reported.No additional information was provided.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported that the biointrafix 6-7mmx30mmtprscr during the surgery of acl reconstruction,when insert the device, the device was broken off.All the pieces were retrieved from the patient.The complaint device was received and inspected.Visual observation confirms the distal tips of both the screws are completely broken and there is a crack diagonally along the length of the screw.It revealed presence of tissue or bio debris on the device and its length indicating this device has been already used.We can be confirmed this complaint.The possible cause of this failure is consistent with the hard bone quality of the patient.We cannot discern a root cause outside this possibility.A manufacturing record evaluation was performed for the finished device lot/serial number (b)(6), and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot: a manufacturing record evaluation was performed for the finished device lot/serial number (b)(6), and no non-conformances were identified.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.